Texas, 2007

Flash Flood and Hail in Texas, June 1 to 2, 2007

June 1 to 2, 2007 · NWS SJT · 9 events in 5 counties and zones

A complex of severe thunderstorms developed over the northern Big Country during the evening of the first producing mainly large hail. Rainfall amounts of 1 to 3 inches also produced some flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A complex of severe thunderstorms developed over the northern Big Country during the evening of the first producing mainly large hail. Rainfall amounts of 1 to 3 inches also produced some flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 1, 5:04 PM CST, 56 minutes earlier.

Area forecast discussion, Jun 1, 5:04 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT FRI JUN 1 2007

.UPDATE...
UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #325 UNTIL MIDNIGHT
FOR THE BIG COUNTRY. OTHERWISE...NO CHANGES TO THE CURRENT
FORECAST.  21

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT FRI JUN 1 2007/

SHORT TERM...
SURFACE ANALYSIS INDICATES AN OUTFLOW BOUNDARY EXTENDING FROM THE
TEXAS PANHANDLE SOUTH OF AMARILLO...EASTWARD TO THE RED RIVER NEAR
WICHITA FALLS. THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS
BOUNDARY AS A SHORTWAVE ROTATES THROUGH THE TEXAS PANHANDLE/SOUTH
PLAINS...AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED IN
SOUTH DAKOTA. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP
SOUTHEAST THIS EVENING AND HAVE INCREASED THE POPS ACROSS THE BIG
COUNTRY THIS EVENING AND TONIGHT. SEVERE STORMS POSSIBLE ACROSS
THE BIG COUNTRY THIS EVENING AS AIR MASS REMAINS VERY MOIST AND
UNSTABLE.

LONG TERM...
COMPLEX SITUATION WILL EXIST TOMORROW. OUTFLOW BOUNDARIES FROM
OVERNIGHT STORMS WILL EXIST ACROSS WEST CENTRAL TEXAS SATURDAY
AFTERNOON. CAP SHOULD BE A LITTLE WEAKER AND AFTERNOON HEATING
MAY BE SUFFICIENT TO BREAK IT. THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP ACROSS THE HIGHER TERRAIN OF NEW MEXICO TOMORROW AFTERNOON
AND MOVE SOUTHEAST IN NORTHWEST FLOW...POSSIBLY REACHING WEST
CENTRAL TEXAS SATURDAY NIGHT.

GFS STILL INDICATES THAT THE MAIN COLD FRONT WILL MOVE INTO WEST
CENTRAL TEXAS SUNDAY NIGHT/EARLY MONDAY. WE WILL BUMP POPS UP
DURING THIS TIME PERIOD. WITH GROUND SATURATED...ESPECIALLY ACROSS
THE BIG COUNTRY AND HEARTLAND...FLASH FLOOD SITUATION WILL LIKELY
EXIST. BOTTOM LINE OF ALL THIS IS THAT THERE WILL BE A CONTINUING
CHANCE OF THUNDERSTORMS INTO THE FIRST PART OF NEXT WEEK.

SHORT WAVE RIDGE BEGINS BUILDING INTO WEST CENTRAL TEXAS MID WEEK
AS A TROUGH DEVELOPS OVER THE WESTERN U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  87  65  88 /  40  30  30  30
SAN ANGELO 	 70  89  68  92 /  20  20  20  30
JUNCTION 	 70  87  67  91 /  10  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 1, 2:01 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT FRI JUN 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE ACROSS MUCH OF WEST
CENTRAL TEXAS THROUGH TONIGHT. STORMS MAY DEVELOP ACROSS THE BIG
COUNTRY AS EARLY AS LATE THIS AFTERNOON OR EARLY THIS EVENING...
MAINLY ALONG AND NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE.

ADDITIONAL STORMS WILL DEVELOP ALONG THE TEXAS AND NEW MEXICO
BORDER...AND WILL PUSH EAST TOWARDS THE BIG COUNTRY AND CONCHO
VALLEY LATE THIS EVENING OR DURING THE EARLY MORNING HOURS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS SET OF STORMS...
ALTHOUGH LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL HELP PRODUCE
THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH EARLY
NEXT WEEK. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...
PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A WEAK COLD
FRONT PUSHING INTO WEST CENTRAL TEXAS WILL ACT TO FOCUS
THUNDERSTORM DEVELOPMENT ON SUNDAY OR MONDAY...WITH VERY HEAVY
RAINFALL A THREAT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS
EVENING ACROSS THE BIG COUNTRY...AND ELSEWHERE ACROSS WEST CENTRAL
TEXAS THROUGH THE WEEKEND.

In the hours before

Special weather statement, Jun 1, 4:26 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 PM CDT FRI JUN 1 2007

TXZ098-099-012330-
HASKELL TX-THROCKMORTON TX-
526 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR HASKELL
AND THROCKMORTON COUNTIES...

AT 525 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 30
MILES NORTH OF WEINERT TO 14 MILES NORTHWEST OF OBRIEN...MOVING
SOUTHEAST AT 25 MPH. IF THESE THUNDERSTORMS HOLD TOGETHER...A
WARNING WILL LIKELY BE ISSUED BY 545 PM.

* SEVERE THUNDERSTORMS MAY BE NEAR...
  OBRIEN BY 555 PM CDT
  ROCHESTER BY 600 PM CDT
  RULE AND WEINERT BY 615 PM CDT
  HASKELL AND IRBY BY 630 PM CDT

The radar

The Dyess AFB radar (KDYX), 71 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Throckmorton

When
June 1, 6:00 PM CST to 6:05 PM CST
Where
Throckmorton County, 2.89 mi W of Throckmorton
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.180, -99.230

Hail, Haskell

When
June 1, 7:08 PM CST to 7:11 PM CST
Where
Haskell County, 3.51 mi S of Lake Stamford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.030, -99.630

Hail, Throckmorton

When
June 1, 7:14 PM CST to 7:17 PM CST
Where
Throckmorton County, 8.83 mi WSW of Woodson
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.970, -99.190

Hail, Jones

When
June 1, 7:18 PM CST to 7:20 PM CST
Where
Jones County, 1.35 mi WSW of Stamford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.940, -99.800

Hail, Jones

When
June 1, 7:43 PM CST to 7:45 PM CST
Where
Jones County, 4.17 mi NW of Nugent
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.750, -99.710

Hail, Shackelford

When
June 1, 8:23 PM CST to 8:25 PM CST
Where
Shackelford County, 8.37 mi SSW of Acampo
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.610, -99.490

Thunderstorm Wind, Shackelford

When
June 1, 8:30 PM CST to 8:32 PM CST
Where
Shackelford County, Moran
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.550, -99.170

A 65 mph gust produced only minor damage to structures.

Flash Flood, Throckmorton

When
June 2, 1:27 AM CST to 3:27 AM CST
Where
Throckmorton County, 1.38 mi N of Throckmorton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.200, -99.180

Heavy rains of about 3 inches caused some flooding around Throckmorton with water reported over the road just north of the town.

Hail, Nolan

When
June 2, 2:00 AM CST to 2:04 AM CST
Where
Nolan County, 0.69 mi N of Blackwell
Measured
0.88 in hail
Reported by
Public
Coordinates
32.090, -100.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39202, 39203, 39204, 39205, 39206, 39207, 39208, 39209, 39210.